MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a de novo, heavily calcified left anterior descending coronary artery.The 2.50 x 38mm xience skypoint drug-eluting stent was implanted.Post dilation with a non-compliant balloon was performed when a stent fracture was observed.A new xience des was implanted to cover the stent fracture.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported stent break could not be determined; however, the subsequent unexpected medical intervention (additional therapy/non-surgical treatment) appears to be related to the operational context of the procedure.Factors contributing to a stent break include, but are not limited to, over expansion of the stent, interaction with accessory devices, inadvertent mishandling or anatomy characteristics.In this case, it is possible the device may have interacted with the heavily calcified lesion during deployment or post dilation, resulting in the reported break (stent); however, based on the information provided and without the device to examine, this cannot be confirmed.A new xience stent was implanted to cover the reported stent fracture.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24349352
Report Number2024168-2026-00648
Device Sequence Number13291498
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public(01)08717648233128(17)280602(10)5061041
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804250-38
Device Catalogue Number1804250-38
Device Lot Number5061041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown